Alert archive / Mississippi / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Memphis, TN

October 8, 201622 counties in Mississippi; 5 counties in Arkansas; 4 counties in Tennessee

NWS Memphis, TN issued this red flag warning at Oct 8, 2016, 4:08 AM CDT for 22 counties in Mississippi; 5 counties in Arkansas; 4 counties in Tennessee. It took effect at Oct 8, 2016, 10:00 AM CDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 8, 2016, 4:08 AM CDT (09:08 UTC)
In effect from
Oct 8, 2016, 10:00 AM CDT
Expired
Oct 8, 2016, 7:00 PM CDT
In force
9 hr
Issued by
NWS Memphis, TN
All 31 counties

Crittenden County, AR, Cross County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Fayette County, TN, Hardeman County, TN, McNairy County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 89 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 4:30 PM CDTWILDFIRE5 Ene Oxford, MSGRASS AND WOODS FIRE ALONG COUNTY ROAD 2055 NEAR OXFORD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 9.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2016-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2016-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

096 
WWUS84 KMEG 080908
RFWMEG

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
408 AM CDT SAT OCT 8 2016

...A RED FLAG CONDITIONS EXPECTED ACROSS NORTHERN MISSISSIPPI AND
EAST CENTRAL ARKANSAS TODAY...

.THE COMBINATION OF LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND
LOW FUEL MOISTURE WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON...MAINLY ACROSS NORTHERN MISSISSIPPI AND EAST
CENTRAL ARKANSAS. RELATIVE HUMIDITY VALUES WILL FALL TO 20 TO 25
PERCENT THIS AFTERNOON WITH NORTHERLY 20 FOOT WINDS AROUND 15
MPH...GUSTING TO 20 TO 25 MPH. THE LACK OF SIGNIFICANT RAINFALL
HAS RESULTED IN LOW FUEL MOISTURE...CREATING DANGEROUS FIRE
WEATHER CONDITIONS ACROSS THE MID SOUTH.

ARZ036-048-TNZ053-088>091-081015-
/O.CAN.KMEG.FW.A.0001.161008T1500Z-161009T0000Z/
CRITTENDEN-ST. FRANCIS-CHESTER-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-
408 AM CDT SAT OCT 8 2016

...FIRE WEATHER WATCH IS CANCELLED FOR SOUTHWEST TENNESSEE...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FIRE
WEATHER WATCH. 

LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL RESULT IN ELEVATED FIRE
WEATHER CONDITIONS ACROSS SOUTHWEST TENNESSEE.

$$

ARZ049-058-MSZ001>017-020>024-090000-
/O.UPG.KMEG.FW.A.0001.161008T1500Z-161009T0000Z/
/O.NEW.KMEG.FW.W.0001.161008T1500Z-161009T0000Z/
LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-
TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-
UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-
CHICKASAW-MONROE-
408 AM CDT SAT OCT 8 2016

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL
MOISTURE...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING.

* WIND...20 FOOT WINDS AROUND 15 MPH...WITH GUSTS OF 20 TO 25 MPH. 

* HUMIDITY...20 TO 25 PERCENT.

* 10 HOUR FUEL MOISTURE...7 TO 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. BURN BANS ARE IN PLACE 
  FOR PORTIONS OF NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

JOHNSON
3 follow-up statements
740 
WWUS84 KMEG 081543
RFWMEG

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1043 AM CDT SAT OCT 8 2016

...RED FLAG CONDITIONS EXPECTED ACROSS NORTHERN
MISSISSIPPI...PORTIONS OF WEST TENNESSEE...AND EAST CENTRAL
ARKANSAS TODAY...

.THE COMBINATION OF LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND
LOW FUEL MOISTURE WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON...MAINLY ACROSS NORTHERN MISSISSIPPI...EAST
CENTRAL ARKANSAS...AND SOUTHERN WEST TENNESSEE. RELATIVE HUMIDITY
VALUES WILL FALL TO 20 TO 25 PERCENT THIS AFTERNOON WITH NORTHERLY
20 FOOT WINDS AROUND 15 TO 18 MPH...GUSTING TO 20 TO 25 MPH. THE
LACK OF SIGNIFICANT RAINFALL HAS RESULTED IN LOW FUEL MOISTURE...CREATING
DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE MID SOUTH.

ARZ035-036-048-TNZ088>091-090000-
/O.EXA.KMEG.FW.W.0001.000000T0000Z-161009T0000Z/
CROSS-CRITTENDEN-ST. FRANCIS-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-
1043 AM CDT SAT OCT 8 2016

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE FOR
EAST CENTRAL ARKANSAS...SOUTHERN WEST TENNESSEE...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WIND...20 FOOT WINDS AROUND 18 MPH...WITH GUSTS OF 20 TO 25
  MPH.

* HUMIDITY...20 TO 25 PERCENT.

* 10 HOUR FUEL MOISTURE...7 TO 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. BURN BANS ARE IN PLACE 
  FOR PORTIONS OF NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ARZ049-058-MSZ001>017-020>024-090000-
/O.CON.KMEG.FW.W.0001.000000T0000Z-161009T0000Z/
LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-
TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-
UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-
CHICKASAW-MONROE-
1043 AM CDT SAT OCT 8 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE
FOR NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS...

* WIND...20 FOOT WINDS AROUND 15 MPH...WITH GUSTS OF 20 TO 25 
  MPH. 

* HUMIDITY...20 TO 25 PERCENT.

* 10 HOUR FUEL MOISTURE...7 TO 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. BURN BANS ARE IN PLACE 
  FOR PORTIONS OF NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

AC3
087 
WWUS84 KMEG 082039
RFWMEG

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT SAT OCT 8 2016

...RED FLAG CONDITIONS WILL CONTINUE THROUGH LATE AFTERNOON OVER 
NORTH MISSISSIPPI...SOUTHERN WEST TENNESSEE...AND EAST CENTRAL
ARKANSAS...RED FLAG CONDITIONS POSSIBLE SUNDAY OVER NORTH CENTRAL
AND NORTHEAST MISSISSIPPI...

.THE COMBINATION OF LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND
LOW FUEL MOISTURE WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON...MAINLY ACROSS NORTHERN MISSISSIPPI...EAST CENTRAL
ARKANSAS...AND SOUTHERN WEST TENNESSEE. RELATIVE HUMIDITY VALUES
WILL PREVAIL AT 20 TO 25 PERCENT...WITH READINGS OF 15 TO 20
PERCENT LIKELY OVER NORTHEAST MISSISSIPPI. THIS LOW HUMIDITY WILL
COMBINE WITH NORTH/NORTHEAST 20 FOOT WINDS AROUND 15 MPH...
GUSTING TO 20 TO 25 MPH. CRITICALLY LOW HUMIDITY LEVELS MAY
COMBINE AGAIN WITH GUSTY WINDS ON SUNDAY OVER NORTH CENTRAL AND
NORTHEAST MISSISSIPPI. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
THESE AREAS ON SUNDAY. THE LACK OF SIGNIFICANT RAINFALL HAS
RESULTED IN LOW FUEL MOISTURE...CREATING DANGEROUS FIRE WEATHER
CONDITIONS ACROSS THE MIDSOUTH.

MSZ002>006-008-009-011>017-020>024-090000-
/O.NEW.KMEG.FW.A.0002.161009T1500Z-161010T0000Z/
/O.CON.KMEG.FW.W.0001.000000T0000Z-161009T0000Z/
MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS-QUITMAN-
PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-
YALOBUSHA-CALHOUN-CHICKASAW-MONROE-
339 PM CDT SAT OCT 8 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE
FOR NORTH MISSISSIPPI...SOUTHERN WEST TENNESSEE...AND EAST CENTRAL
ARKANSAS...FIRE WEATHER WATCH HAS BEEN ISSUED FROM 10 AM CDT
SUNDAY THROUGH 7PM CDT SUNDAY FOR STRONG AND GUSTY WINDS...LOW
HUMIDITY...AND LOW FUEL MOISTURE FOR NORTH CENTRAL AND NORTHEAST
MISSISSIPPI...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

* WIND...20 FOOT WINDS AROUND 15 MPH...WITH GUSTS OF 20 TO 25 
  MPH. 

* HUMIDITY...13 TO 22 PERCENT.

* 10 HOUR FUEL MOISTURE...6 TO 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. BURN BANS ARE IN PLACE 
  FOR PORTIONS OF NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ARZ035-036-048-049-058-MSZ001-007-010-TNZ088>091-090000-
/O.CON.KMEG.FW.W.0001.000000T0000Z-161009T0000Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-
COAHOMA-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-
339 PM CDT SAT OCT 8 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE
FOR NORTH MISSISSIPPI...SOUTHWEST TENNESSEE AND EAST CENTRAL
ARKANSAS...

* WIND...20 FOOT WINDS AROUND 15 MPH...WITH GUSTS OF 20 TO 25 
  MPH. 

* HUMIDITY...20 TO 25 PERCENT.

* 10 HOUR FUEL MOISTURE...7 TO 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. BURN BANS ARE IN PLACE 
  FOR PORTIONS OF NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

PWB
446 
WWUS84 KMEG 090013
RFWMEG

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
713 PM CDT SAT OCT 8 2016

...RED FLAG CONDITIONS POSSIBLE ACROSS SOUTHERN PORTIONS OF THE
MIDSOUTH ON SUNDAY.

.THE COMBINATION OF LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND
CONTINUED LOW FUEL MOISTURE WILL RESULT IN THE POTENTIAL FOR
CRITICAL RED FLAG FIRE WEATHER CONDITIONS ACROSS A LARGE PORTION OF
NORTH MISSISSIPPI ON SUNDAY.

MSZ002>006-008-009-011>017-020>024-091200-
/O.EXP.KMEG.FW.W.0001.000000T0000Z-161009T0000Z/
/O.CON.KMEG.FW.A.0002.161009T1500Z-161010T0000Z/
MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS-QUITMAN-
PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-
YALOBUSHA-CALHOUN-CHICKASAW-MONROE-
713 PM CDT SAT OCT 8 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR STRONG AND GUSTY WINDS...LOW
HUMIDITY...AND LOW FUEL MOISTURE FOR A LARGE PORTION OF NORTH
MISSISSIPPI...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

* WIND...20 FOOT WINDS AROUND 15 MPH...WITH GUSTS OF 20 MPH.

* HUMIDITY...15 TO 25 PERCENT.

* 10 HOUR FUEL MOISTURE...5 TO 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. BURN BANS ARE IN PLACE FOR
  PORTIONS OF NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ARZ035-036-048-049-058-MSZ001-007-010-TNZ088>091-090115-
/O.EXP.KMEG.FW.W.0001.000000T0000Z-161009T0000Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-
COAHOMA-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-
713 PM CDT SAT OCT 8 2016

...RED FLAG WARNING HAS EXPIRED FOR TODAY...

$$

JAB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this red flag warning went out at Oct 8, 3:51 AM CDT, 17 minutes earlier.

Area forecast discussion, Oct 8, 3:51 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
351 AM CDT Sat Oct 8 2016

.DISCUSSION...
The cold front that moved across the Mid-South Friday afternoon
and evening has brought cooler and much drier air to the region
and has resulted in gusty winds throughout the overnight hours.
Gusty north to northeast winds will persist through late afternoon
before diminishing by sunset. Low relative humidities and gusty
winds will result in critical fire weather conditions, mainly
south of the 35th Parallel (TN-MS border). A Red Flag Warning will
be issued for northern MS and east-central AR for this afternoon
(see Fire Weather section below for details). Expect high
temperatures in the 70s today with mostly sunny skies.

Clear skies, dry air, and decreasing winds will allow
temperatures to drop into the 40s across much of the area. With
winds likely staying up around 5 mph, radiational cooling
conditions aren't optimal. Nonetheless, we should experience one
of the cooler nights of the season thus far. The urban effects
around Memphis should keep the temperature in the lower 50s, but
mid/upper 40s should be common elsewhere. The cooler temperatures
will persist on Sunday, with highs again in the mid 70s to near 80
degrees. Ridging aloft will maintain clear skies with nil rain
chances. Winds will veer to the east-northeast and should increase
to around 10 mph by mid/late morning. Dry conditions will
continue, but slightly lighter winds should mitigate the need for
any fire weather headlines.

By Monday, the upper-level ridge axis shifts east of the area,
resulting in increasing southwesterly flow aloft. Winds will
remain from a general easterly direction, but should remain light
throughout the day. High clouds will increase across the region,
tempering the warm-up with highs again in the 75-80 degree range.
A shortwave trough will move east out of the Plains Monday night,
but moisture will be too limited for precipitation. The main thing
we'll notice as this feature passes is a return of light southerly
winds.

A more substantial trough will dig over the western CONUS early
in the week. This trough is progged to remain to our north for the
most part, moving east across the Midwestern states on Wednesday.
An attendant cold front will approach the area late Wednesday,
moving south across the area Wednesday night into Thursday. Ahead
of the front, temperature are forecast to warm into the low/mid
80s. We may see just enough moisture return to see a few showers
and/or thunderstorms farther north where the dynamics are
stronger, but most of the area should remain dry. Low PoPs were
included for portions of northeast AR and the MO Bootheel
Wednesday night. It is worth noting that both the GFS and ECMWF
squeeze out some light QPF Thursday morning, but the forecast for
that period remains dry dry for now given the anticipated
frontolysis along the surface boundary.

Another wave is forecast to move east across the southern/central
Plains late in the week. Yesterday's 00z ECMWF did not capture
this feature, but now, both the ECMWF and GFS move this trough
toward the Mid-South on Friday. This system is progged to shear
apart as it approaches, with the northern stream wave continuing
east across the Ohio Valley and a cut-off low drifting south
toward the Big Bend of TX. Low PoPs were continued across the
northern portion of the CWA for Friday.

Johnson

&&

.AVIATION...
/06Z TAFs/

VFR conditions expected through the TAF forecast period. Gusty
north winds should continue overnight and through the day Saturday
from the north. Winds should gradually diminish Saturday evening.

JLH

&&

.FIRE WEATHER...
Low relative humidities are expected this afternoon as dewpoints
drop into the 30s. Minimum relative humidities are forecast to
fall to 25% or less along and south of I-40, remaining 25-30% to
the north. Northerly 20 ft winds around 15 mph are expected
through this afternoon, generally south of a Memphis-Savannah
line. Red Flag wind speed criteria is lower for both AR and MS,
with stronger winds required in TN. Given the marginal wind speed
forecast, the Red Flag will only include northern MS and Lee and
Phillips Counties in east-central AR.

The Energy Release Component is a "build-up" index that can act as
a fuel moisture proxy and is useful during drought conditions. The
ERC values are well above the 97th percentile across northern MS,
indicating extremely dry fuels. The latest data also indicate 10hr
fuel moisture values of 7-8% across much of the CWA.

Fire danger will subside this evening as winds decrease, but we
anticipated elevated fire weather conditions again on Sunday,
mainly over northern MS. Relative humidities will again fall to
around 25%, but northeast 20 ft winds will remain around 10 mph.

Johnson

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Red Flag Warning from 10 AM this morning to 7 PM CDT this
     evening for Lee AR-Phillips.

MO...None.
MS...Red Flag Warning from 10 AM this morning to 7 PM CDT this
     evening for Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-
     DeSoto-Itawamba-Lafayette-Lee MS-Marshall-Monroe-Panola-
     Pontotoc-Prentiss-Quitman-Tallahatchie-Tate-Tippah-
     Tishomingo-Tunica-Union-Yalobusha.

TN...None.

&&
Hazardous weather outlook, Oct 7, 3:26 PM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
326 PM CDT FRI OCT 7 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-082230-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
326 PM CDT FRI OCT 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ELEVATED FIRE WEATHER CONDITIONS ARE ANTICIPATED ACROSS THE MID
SOUTH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COMBINATION OF NORTH WINDS OF 10 TO 20 MPH...RELATIVE
HUMIDITIES OF 25 TO 30 PERCENT...AND DRY FUELS WILL RESULT IN
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE MID SOUTH
ON SATURDAY.

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF NORTH
MISSISSIPPI...SOUTHERN PORTIONS OF WEST TENNESSEE...AND PORTIONS
OF SOUTHEAST ARKANSAS.

BURN BANS FOR THE MAJORITY OF NORTH MISSISSIPPI COUNTIES WILL
REMAIN IN EFFECT THROUGH AT LEAST THE END OF NEXT WEEK. FOR MORE
DETAILS...PLEASE SEE THE FIRE WEATHER NOTIFICATION ON OUR WEBPAGE
AND CHECK THE MISSISSIPPI FORESTRY COMMISSION WEBSITE FOR THE
LATEST BURN BANS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AC3

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 3:39 PM CDTFire Weather WatchMEGAlcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 13 more13 hr

Nearby

Red Flag Warnings in Mississippi, 2016Red Flag Warnings in Arkansas, 2016Red Flag Warnings in Tennessee, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.